Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 99, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 6, 2005, 12:09 AM CDT for Bienville Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 12:09 AM CDT (05:09 UTC)
- Expired
- Apr 6, 2005, 1:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Bienville Parish, LA
The radar
The Shreveport radar (KSHV), 69 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 060509
SVRSHV
LAC013-060600-
/O.NEW.KSHV.SV.W.0099.050406T0510Z-050406T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 AM CDT WED APR 6 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BIENVILLE PARISH IN NORTHWEST LOUISIANA
* UNTIL 100 AM CDT
* AT 1201 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR RINGGOLD...OR ABOUT 18 MILES
SOUTH OF MINDEN...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GIBSLAND BY 1240 AM CDT
ARCADIA BY 1255 AM CDT
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
BIENVILLE PARISH IN NORTHWEST LOUISIANA
UNTIL 100 AM CDT.
LAT...LON 3230 9340 3241 9338 3241 9323 3245 9321
3247 9314 3258 9315 3258 9288 3247 9288
3244 9277 3239 9277 3237 9281 3227 9338
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 11:00 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 5, 11:00 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 PM CDT TUE APR 5 2005 .DISCUSSION... HAVE UPDATED THE ZONES TO REMOVE THE TORNADO WATCH NUMBER 125 AND INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 127. && .PRELIMINARY POINT TEMPS/POPS... SHV 62 75 55 70 / 70 30 10 10 MLU 63 74 55 69 / 70 50 20 10 DEQ 57 72 48 67 / 70 50 20 10 TXK 59 74 54 67 / 70 50 20 10 ELD 62 74 53 68 / 70 50 20 10 TYR 58 75 52 70 / 70 10 10 10 GGG 60 75 53 70 / 70 10 10 10 LFK 61 80 52 73 / 70 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Apr 5, 12:00 PM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 5 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE AREA THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM AND AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND EARLY WEDNESDAY. THUNDERSTORMS WILL DEVELOP OVER OKLAHOMA AND NORTH TEXAS THIS AFTERNOON AND MOVE INTO SOUTHEAST OKLAHOMA AND THE WESTERN PORTIONS OF NORTHEAST TEXAS BY LATE AFTERNOON. THE STORMS WILL THEN SPREAD ACROSS THE REMAINDER OF NORTHEAST TEXAS...NORTH LOUISIANA AND SOUTHWEST ARKANSAS TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH THESE THUNDERSTORMS. HOWEVER DUE TO STRONG SHEAR...ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 5, 10:55 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL GARY CITY 32.03N 94.37W
04/05/2005 1.75 INCH PANOLA TX EMERGENCY MNGR
GOLF BALL SIZED HAIL FELL IN GARY
1035 PM TSTM WND DMG 7 WSW CARTHAGE 32.11N 94.45W
04/05/2005 PANOLA TX EMERGENCY MNGR
FED EX TRUCK BLOWN OVER ON ITS SIDE ALONG HIGHWAY 315
ABOUT 2 MILES WEST OF THE COMMUNITY OF CLAYTON. NO
INJURIES.
&&
15Local storm report, Apr 5, 11:00 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL TIMPSON 31.91N 94.40W
04/05/2005 1.00 INCH SHELBY TX BROADCAST MEDIA
QUARTER SIZED HAIL COVERING THE GROUND IN TIMPSON
&&
15Local storm report, Apr 5, 11:12 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1112 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG GALLATIN 31.90N 95.15W
04/05/2005 CHEROKEE TX LAW ENFORCEMENT
SEVERAL TREES DOWN IN GALLATIN
&&
15Local storm report, Apr 5, 11:43 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM LIGHTNING PLAIN DEALING 32.91N 93.70W
04/05/2005 BOSSIER LA LAW ENFORCEMENT
LIGHTNING FROM A THUNDERSTORM CAUSED A HOUSE FIRE IN
PLAIN DEALING. UNKNOWN INJURIES AT THIS TIME.
1130 PM HAIL PLAIN DEALING 32.91N 93.70W
04/05/2005 1.00 INCH BOSSIER LA BROADCAST MEDIA
1135 PM HAIL NACOGDOCHES 31.61N 94.65W
04/05/2005 1.75 INCH NACOGDOCHES TX LAW ENFORCEMENT
GOLFBALL SIZED HAIL FELL IN THE CITY OF NACOGDOCHES
&&
15Special weather statement, Apr 5, 11:45 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 PM CDT TUE APR 5 2005 ARZ050-051-059-OKZ077-TXZ096-097-108>112-124-125-136-137-149-150- 060505- BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HOWARD-LITTLE RIVER- MCCURTAIN-MORRIS-RED RIVER TX-RUSK-SEVIER-SMITH-TITUS-UPSHUR-WOOD- 1145 PM CDT TUE APR 5 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 127 HAS BEEN CANCELED FOR SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS...GENERALLY ALONG AND TO THE WEST OF A HOPE TO TEXARKANA ARKANSAS...AND ATLANTA...JEFFERSON...HENDERSON... AND RUSK TEXAS LINE... SEVERE THUNDERSTORM WATCH NUMBER 127 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN SOUTHEAST OKLAHOMA... MCCURTAIN... IN SOUTHWEST ARKANSAS... LITTLE RIVER...HOWARD...LITTLE RIVER... IN NORTHEAST TEXAS... RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS...CASS... CAMP...WOOD...UPSHUR...SMITH...GREGG... ARZ060-061-070>073-LAZ001>004-010-TXZ126-138-151>153-165-060900- ANGELINA-BOSSIER-CADDO-CLAIBORNE-COLUMBIA-DE SOTO-HARRISON-HEMPSTEAD- LAFAYETTE-MARION-MILLER-NACOGDOCHES-NEVADA-PANOLA-SHELBY-UNION AR- WEBSTER- 1145 PM CDT TUE APR 5 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 127 IN EFFECT UNTIL 400 AM CDT FOR SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...AND PARTS OF EAST TEXAS...ALONG AND TO THE EAST OF A HOPE TO TEXARKANA ARKANSAS...AND ATLANTA...JEFFERSON...HENDERSON...AND RUSK TEXAS LINE... SEVERE THUNDERSTORM WATCH NUMBER 127 CONTINUES IN EFFECT FOR THE FOLLOWING COUNTIES AND PARISHES... IN SOUTHWEST ARKANSAS... COLUMBIA...HEMPSTEAD...LAFAYETTE...MILLER... NEVADA...UNION... IN NORTHEAST TEXAS... ANGELINA...CHEROKEE...HARRISON...MARION... NACOGDOCHES...PANOLA...RUSK...SHELBY... IN NORTHWEST LOUISIANA... BOSSIER...CADDO...CLAIBORNE...DE SOTO...WEBSTER... AT 1145 PM CDT...STRONG TO SEVERE THUNDERSTORMS CONTINUED ALONG A LINE FROM NEAR PRESCOTT TO STAMPS...AND BRADLEY ARKANSAS... AND PLAIN DEALING TO SHREVEPORT AND LONGSTREET LOUISIANA... AND THE TO TIMPSON AND NACOGDOCHES TEXAS. SEVERE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...UP TO GOLF BALL SIZE IN EAST TEXAS TO ONE INCH DIAMETER SIZE IN NORTHWEST LOUISIANA ...AND THREE QUARTERS OF AN INCH ACROSS SOUTHWEST ARKANSAS. 06
Local storm report, Apr 5, 11:48 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM LIGHTNING LOCKESBURG 33.97N 94.17W
04/05/2005 SEVIER AR LAW ENFORCEMENT
HOUSE FIRE CAUSED BY LIGHTNING IN LOCKESBURG. HOUSE
BURNED TO THE GROUND. NO INJURIES.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:38 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 67 min |
| Apr 5, 10:47 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 58 min |
| Apr 5, 11:23 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 67 min |
| Apr 6, 12:30 AM CDT | Tornado Warning | SHV | Bienville | 30 min |
| Apr 6, 1:58 AM CDT | Severe Thunderstorm Warning | SHV | Jackson, Ouachita | 47 min |
| Apr 6, 2:38 AM CDT | Severe Thunderstorm Warning | SHV | Grant | 22 min |
| Apr 6, 2:44 AM CDT | Severe Thunderstorm Warning | SHV | Winn | 46 min |
| Apr 6, 3:12 AM CDT | Severe Thunderstorm Warning | SHV | Grant | 63 min |
| Apr 6, 4:09 AM CDT | Severe Thunderstorm Warning | SHV | Grant | 36 min |
| Apr 6, 4:30 AM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 45 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.